Alert archive / California / Fire Weather Watches in 2021
Fire Weather Watch 6, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Sep 17, 2021, 2:38 PM PDT. It took effect at Sep 19, 2021, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2021, 2:38 PM PDT (21:38 UTC)
- In effect from
- Sep 19, 2021, 11:00 PM PDT
- Expired
- Sep 19, 2021, 10:21 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
797 WWUS86 KEKA 172138 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 238 PM PDT Fri Sep 17 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Sunday Night through Monday... .A very typical early Autumn offshore flow event is set to impact interior northwest California beginning Sunday night and continuing into Monday. Less typical will be rains preceding it, which will soak much of Mendocino County, and especially areas farther north and west Saturday and Saturday night. However, less than a tenth of an inch is expected over much of southern and eastern Lake County. As high pressure builds quickly in to our north and northeast Sunday night into Monday, winds will shift from northwesterly to northeasterly Sunday night, remaining elevated especially over exposed higher slopes and ridges overnight and into Monday, which will bring in much drier air, followed by a hotter and drier day on Monday. This will especially be the case around Lake County, where vegetation and fuels will still be very dry. Winds will be lighter on Monday night, but very poor recoveries will remain over the ridges. CAZ264-180545- /O.NEW.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 238 PM PDT Fri Sep 17 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from Sunday evening through Monday afternoon. * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts 30 to 35 mph over exposed ridgetops. * HUMIDITY...Sunday night into Monday morning recoveries 40 to 60 percent; lowest over ridgetops. Humidity in the teens on Monday afternoon. * IMPACTS...Any fire starts would likely see rapid spread due to dry fuels, low humidity and gusty winds in areas that do not receive wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
6 follow-up statements
174 WWUS86 KEKA 180531 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1031 PM PDT Fri Sep 17 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Sunday Night through Monday... .A very typical early Autumn offshore flow event is set to impact interior northwest California beginning Sunday night and continuing into Monday. Less typical will be rains preceding it, which will soak much of Mendocino County, and especially areas farther north and west Saturday and Saturday night. However, less than a tenth of an inch is expected over much of southern and eastern Lake County. As high pressure builds quickly in to our north and northeast Sunday night into Monday, winds will shift from northwesterly to northeasterly Sunday night, remaining elevated especially over exposed higher slopes and ridges overnight and into Monday, which will bring in much drier air, followed by a hotter and drier day on Monday. This will especially be the case around Lake County, where vegetation and fuels will still be very dry. Winds will be lighter on Monday night, but very poor recoveries will remain over the ridges. CAZ264-181045- /O.CON.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1031 PM PDT Fri Sep 17 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts 30 to 35 mph over exposed ridgetops. * HUMIDITY...Sunday night into Monday morning recoveries 40 to 60 percent; lowest over ridgetops. Humidity in the teens on Monday afternoon. * IMPACTS...Any fire starts would likely see rapid spread due to dry fuels, low humidity and gusty winds in areas that do not receive wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
985 WWUS86 KEKA 181052 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 352 AM PDT Sat Sep 18 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Sunday Night through Monday... .An early autumn offshore flow event will impact interior northwest California beginning Sunday night and continuing into Monday. Although heavy rainfall is expected farther to the north, rainfall amounts across Lake County is expected to mostly total less than a tenth of an inch. As high pressure builds quickly in to the north Sunday night into Monday, winds will shift from northwesterly to northeasterly and become gusty, especially over exposed higher slopes and ridges. This wind will bring in much drier air, followed by a hotter and drier day on Monday. Winds will be lighter on Monday night, but very poor recoveries will persist over the ridges. CAZ264-182200- /O.CON.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 352 AM PDT Sat Sep 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts to 30 to 35 mph over exposed ridgetops. * HUMIDITY...Sunday night recoveries of 40 to 60 percent...lowest over ridgetops. Humidity in the teens on Monday afternoon. * IMPACTS...Any fire starts will spread rapidly due to dry fuels, low humidity and gusty winds in areas that do not receive much wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
643 WWUS86 KEKA 182112 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 212 PM PDT Sat Sep 18 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Sunday Night through Monday... .An early autumn offshore flow event will impact portions of interior northwest California beginning Sunday night and continuing Monday. Although substantial wetting rainfall is expected farther to the north through tonight, rainfall amounts across southern and eastern Lake County are expected to total less than a tenth of an inch. As high pressure builds quickly in to the north Sunday night into Monday, winds will shift from northwesterly to northeasterly and become gusty, especially over exposed higher slopes and ridges. This wind will bring in much drier air, followed by a hotter and drier day on Monday. Some locally breezy conditions may persist over the exposed ridgetops Monday night, but expect winds will be lighter overall. However, humidity recoveries heading into Tuesday morning will be much poorer. CAZ264-190515- /O.CON.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 212 PM PDT Sat Sep 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts 30 to 40 mph over exposed ridgetops. * HUMIDITY...Sunday night recoveries of 40 to 60 percent... lowest over ridgetops. Humidity in the teens on Monday afternoon. Recoveries Tuesday morning only in the 25 to 40 percent range. * IMPACTS...Any fire starts will spread rapidly due to dry fuels, low humidity and gusty winds, in areas that do not receive much wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
527 WWUS86 KEKA 190327 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 827 PM PDT Sat Sep 18 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Sunday Night through Monday... .An early autumn offshore flow event will impact portions of interior northwest California beginning Sunday night and continuing Monday. Although substantial wetting rainfall is expected farther to the north through tonight, rainfall amounts across southern and eastern Lake County are expected to total less than a tenth of an inch. As high pressure builds quickly in to the north Sunday night into Monday, winds will shift from northwesterly to northeasterly and become gusty, especially over exposed higher slopes and ridges. This wind will bring in much drier air, followed by a hotter and drier day on Monday. Some locally breezy conditions may persist over the exposed ridgetops Monday night, but expect winds will be lighter overall. However, humidity recoveries heading into Tuesday morning will be much poorer. CAZ264-191200- /O.CON.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 827 PM PDT Sat Sep 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts 30 to 40 mph over exposed ridgetops. * HUMIDITY...Sunday night recoveries of 40 to 60 percent... lowest over ridgetops. Humidity in the teens on Monday afternoon. Recoveries Tuesday morning only in the 25 to 40 percent range. * IMPACTS...Any fire starts will spread rapidly due to dry fuels, low humidity and gusty winds, in areas that do not receive much wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
406 WWUS86 KEKA 191150 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 450 AM PDT Sun Sep 19 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Tonight through Monday... .An early autumn offshore flow event will impact portions of interior northwest California beginning tonight and continuing Monday. Although substantial wetting rainfall is expected farther to the north through this morning, rainfall amounts across southern and eastern Lake County are expected to total less than a tenth of an inch. As high pressure builds quickly in to the north tonight into Monday, winds will shift from northwesterly to northeasterly and become gusty, especially over exposed higher slopes and ridges. This wind will bring in much drier air, followed by a hotter and drier day on Monday. Some locally breezy conditions may persist over the exposed ridgetops Monday night, but expect winds will be lighter overall. However, humidity recoveries heading into Tuesday morning will be much poorer. CAZ264-192000- /O.CON.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ Lake County Portion of Lake/Napa/Sonoma RU- 450 AM PDT Sun Sep 19 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * AFFECTED AREA...Fire weather zone 264. * WIND...Northeast 10 to 20 mph. Gusts 30 to 40 mph over exposed ridgetops. * HUMIDITY...Sunday night recoveries of 40 to 60 percent... lowest over ridgetops. Humidity in the teens on Monday afternoon. Recoveries Tuesday morning only in the 25 to 40 percent range. * IMPACTS...Any fire starts will spread rapidly due to dry fuels, low humidity and gusty winds, in areas that do not receive much wetting rains over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ http://weather.gov/eureka
111 WWUS86 KEKA 191721 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1021 AM PDT Sun Sep 19 2021 ...Gusty Offshore Winds and Increasingly Dry Conditions Tonight through Monday Evening... .An early autumn offshore flow event will impact portions of interior northwest California beginning tonight and continuing Monday. Although substantial wetting rainfall dampened dry and dead vegetation over some parts of northern and far western Lake County, rainfall amounts across the rest of Lake County were very light, with just sprinkles in some areas. As high pressure builds in quickly to our north tonight into Monday, winds will shift from northwesterly to northeasterly and become gusty, especially over exposed higher slopes and ridges. This wind will bring in much drier air, followed by a hotter and drier days Monday and Tuesday. Some locally breezy conditions may persist over the exposed ridgetops Monday night, but expect winds will be trend lighter overall through Tuesday. However, humidity recoveries heading into Tuesday morning will be much poorer, especially over all upper slopes and ridges that did not see wetting rains over the weekend. CAZ264-200130- /O.UPG.KEKA.FW.A.0006.210920T0600Z-210921T0000Z/ /O.NEW.KEKA.FW.W.0006.210920T0600Z-210921T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1021 AM PDT Sun Sep 19 2021 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT MONDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 PM this evening to 8 PM PDT Monday. The Fire Weather Watch has been upgraded. * WIND...Northeast 10 to 20 mph. Gusts 30 to 40 mph over exposed ridgetops. * HUMIDITY...Recoveries of 40 to 60 percent tonight into Monday morning...lowest over ridgetops. Humidity in the low to mid teens Monday afternoon. Humidity recoveries Tuesday morning only in the 25 to 40 percent range. * IMPACTS...In all areas that did not see any wetting rain Saturday night, any fire starts will likely spread rapidly due to dry fuels, low humidity and gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Sep 17, 5:17 AM PDT, 9 hours 21 minutes earlier.
Area forecast discussion, Sep 17, 5:17 AM PDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
517 AM PDT Fri Sep 17 2021
.SYNOPSIS...Beneficial rainfall will spread into the area on
Saturday, with lingering showers into Sunday. Roads may become very
slick from a buildup of oils on the roads over the dry summer months.
Rainfall totals will be higher for the northern coast and higher
elevations. Temperatures will rebound early next week as high
pressure builds back into the area.
&&
.DISCUSSION...Stratus has expanded along the North Coast and the
extreme S portion of Mendocino County this morning. The marine layer
is presently around 2000 ft deep per local profiler data. However,
low-level inversion is expected to mostly disappear today, and
clouds are expected to break up later this morning. Mid and high
clouds are forecast to increase through the day from N to S. High
temperatures will be slightly above normal for one more day across
the interior as a weak ridge hangs on before an upper trough digs
from the NE Pacific.
The aforementioned trough will continue to dig through the weekend
before shifting E. A cold front will approach the area from NW
tonight and early Saturday, with a band of moderate to heavy rain
along and ahead of the front. Integrated Moisture Transport (IVT)
values will exceed 800 kg/ms over the extreme N portion of the area.
As a result, although the frontal band will be progressive, the
atmosphere will be very juicy. Forecast models are in good agreement
that there will be a fairly brief (3 hour) period of heavy rainfall
along the front as it enters the N portion of our area, with rainfall
amounts of over 1 inch possible in that 3-hour period. If this
rainfall was more persistent, we would be concerned about the
potential for flooding. As it stands, we continue to feel that the
dry ground will be very receptive to the rainfall, and only localized
minor flooding is expected. Have also adjusted QPF values down a bit
along the coastal plain due to the potential of downslope flow during
a portion of the event. However, the SE-S winds don't look
particularly strong, and the rain shadow effect should be fairly
modest.
The Slater burn scar in NE Del Norte County is one year old this
month. It appears that the heaviest precipitation will end up
falling on the terrain W of the burn scar, and rainfall rates won't
meet the .90"/hr threshold for debris flows. The most concern would
arise from an thunderstorm activity over the burn scar, but this
appears unlikely, as instability will be low and mostly confined to
the extreme N coastal waters. The heaviest rains are expected to
remain mostly N of the remaining area burn scars.
Showers will linger behind the main frontal band. Rains will increase
again by late Saturday night as a potent shortwave rounds the base of
the upper trough. This will spur another increase in rainfall
intensity Sunday morning before rains come to an end later Sunday and
Sunday night. There air may be cold enough for a few patches of frost
over portions of the interior by Monday morning before a ridge
rebuilds over the West Coast on Tuesday. Mostly dry weather is
expected through the remainder of the upcoming work week. /SEC
&&
.AVIATION...Coastal stratus has formed mostly along the Humboldt
coast and expanded across the adjacent land areas and up the Eel
River Valley this morning. Low ceilings are expected to dissipate by
late morning to bring VFR conditions at KACV, while MVFR visibility
in haze is expected to continue at KCEC. Meanwhile, VFR conditions
prevails at UKI, even though southerly breezes spread the stratus up
the Russian River Valley close to KUKI. Expect these clouds to erode
with daytime heating later this morning. Cloudiness is expected to
gradually increase across the area during the evening as an upper low
approaches. IFR conditions is expected to develop at KCEC during the
evening with showers by early Saturday morning.
&&
.MARINE...Northerly winds will continue to diminish across the
waters as the high pressure weaken, although stronger winds and steep
seas persist across the southern outer waters through early
afternoon. Locally gusty winds around 20 kt downwind of Cape
Mendocino is expected through late morning. Southerly winds is
forecast to develop across northern waters by late morning and spread
across the rest of the area late tonight into Saturday morning as a
strong frontal boundary approaches. These winds will peak to around
20 to 25 kt in the northern waters ahead of the front on Saturday
morning. Winds then will diminish again by late Saturday afternoon
and overnight in the wake of the front.
A northwest swell around 3 to 4 feet at 10 to 11 seconds is
currently moving through the waters. This swell is expected to
reinforced and becomes around 6 to 8 feet at 11 to 12 seconds behind
the front late Saturday evening into Sunday and then slowly
diminishes through the week. There is also a 2 to 3 foot long period
southerly swell that is moving through the waters. This is expected
to last on Sunday.
Sunday afternoon the winds are expected to become northerly and
increase as the high pressure build behind the front. These winds are
expected to peak on Monday. At this point it appears there will only
be a few isolated gale force gusts across the northern outer waters.
These winds are expected to weaken again on Tuesday and through the
middle of the week as the high pressure weaken.
&&
.FIRE WEATHER...One more day of dry daytime humidities is expected
today before widespread wetting rains spread across the area this
weekend. Southerly winds will increase on Saturday, particularly
across the northern half of the area. However, RH values will be high
and most locations will have received rains before the wind increase.
Rain totals across the S will be much lighter, but one tenth to one
quarter of an inch of rain is expected even across Lake and southern
Mendocino counties. /SEC
&&
.HYDROLOGY...Only slight rises are expected on our northernmost
rivers (about 1 foot). However, due to the high rain rates that are
possible during a brief period on Saturday, some localized flooding
is possible, particularly in areas with poor or clogged drainage.
/SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM this morning for Cape
Mendocino to Pt Arena out 10 nm-Pt St George to Cape Mendocino
10 to 60 nm-Pt St George to Cape Mendocino out 10 nm.
Small Craft Advisory until 1 PM this afternoon for Cape
Mendocino to Pt Arena 10 to 60 nm.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 17, 6:22 AM PDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 622 AM PDT Fri Sep 17 2021 CAZ108>115-181330- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 622 AM PDT Fri Sep 17 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rains will spread into the area from the north on Saturday. Storm total amounts through the weekend will range from three quarters of an inch across southern Trinity County to around a tenth of an inch over southern Lake County. Few impacts are expected, but roads may be slick due to built up oil from the summer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-104-106-107-181330- Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Northern Trinity- 622 AM PDT Fri Sep 17 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rains will spread into the area from the north early Saturday. Storm total amounts through the weekend will range from over 2 inches across portions of northern Humboldt County to around a half inch over northern Trinity County. Localized flooding is possible across northern Humboldt County, particularly in areas with poor drainage. Roads may be slick due to built up oil from the summer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-102-105-181330- Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 622 AM PDT Fri Sep 17 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rains will spread into the area from the north early Saturday. Storm total amounts through the weekend will average around 2 inches with local amounts over 3 inches across some of the south facing terrain. Localized flooding is possible, particularly in areas with poor drainage. Roads may be slick due to built up oil from the summer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
Nearby
Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.